Alert archive / Arizona / Wind Advisories in 2013

Wind Advisory 7, NWS Flagstaff, AZ

May 22, 20134 counties in Arizona

NWS Flagstaff, AZ issued this wind advisory at May 22, 2013, 2:30 PM MST for 4 counties in Arizona. It took effect at May 23, 2013, 10:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 22, 2013, 2:30 PM MST (21:30 UTC)
In effect from
May 23, 2013, 10:00 AM MST
Expired
May 23, 2013, 6:40 PM MST
In force
9 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2013-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2013-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 203 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2593 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
203 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

584 
WWUS75 KFGZ 222130
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
230 PM MST WED MAY 22 2013

AZZ004-006-007-012-013-015-016-040-230530-
/O.NEW.KFGZ.WI.Y.0007.130523T1700Z-130524T0300Z/
/O.CON.KFGZ.WI.Y.0006.000000T0000Z-130523T0200Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...WINSLOW...HOLBROOK...SNOWFLAKE...FLAGSTAFF...DILKON
230 PM MST WED MAY 22 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MST THURSDAY. 

* WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH AND GUSTS TO 45 MPH WILL
  CONTINUE THROUGH THE EARLY EVENING. WINDS WILL TAPER OFF AFTER
  SUNSET THIS EVENING...BUT RETURN TO SIMILAR STRENGTH DURING THE
  DAYTIME HOURS THURSDAY. 

* IMPACTS...BLOWING DUST IS POSSIBLE IN THE LITTLE COLORADO 
  RIVER VALLEY. CROSS WINDS MAY HAMPER TRAVEL ON AREA ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ005-009>011-014-017-039-230530-
/O.NEW.KFGZ.WI.Y.0007.130523T1700Z-130524T0300Z/
MARBLE AND GLEN CANYONS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
BLACK MESA AREA-
INCLUDING THE CITIES OF...PAGE...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...ST. JOHNS...SPRINGERVILLE...SHOW LOW
230 PM MST WED MAY 22 2013

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MST THURSDAY. 

* TIMING...WIND SPEEDS WILL INCREASE BY LATE THURSDAY MORNING AND 
  CONTINUE THROUGH EARLY EVENING.

* WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 45
  MPH.

* IMPACTS...BLOWING DUST IS POSSIBLE IN THE LITTLE COLORADO RIVER
  VALLEY. CROSS WINDS MAY HAMPER TRAVEL ON AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ008-230200-
/O.CON.KFGZ.WI.Y.0006.000000T0000Z-130523T0200Z/
YAVAPAI COUNTY MOUNTAINS-
INCLUDING THE CITY OF...PRESCOTT
230 PM MST WED MAY 22 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH AND GUSTS TO 40 MPH 
  WILL CONTINUE THROUGH THE EARLY EVENING. 

* IMPACTS...CROSS WINDS MAY HAMPER TRAVEL ON AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

KD
5 follow-up statements
941 
WWUS75 KFGZ 230146
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
646 PM MST WED MAY 22 2013

AZZ004-006-007-012-013-015-016-040-231000-
/O.EXP.KFGZ.WI.Y.0006.000000T0000Z-130523T0200Z/
/O.CON.KFGZ.WI.Y.0007.130523T1700Z-130524T0300Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...WINSLOW...HOLBROOK...SNOWFLAKE...FLAGSTAFF...DILKON
646 PM MST WED MAY 22 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM MST
THURSDAY...
...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

* WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH AND GUSTS TO 45 MPH 
  WILL CONTINUE THROUGH THE EARLY EVENING. WINDS WILL TAPER OFF 
  AFTER SUNSET THIS EVENING...BUT RETURN TO SIMILAR STRENGTH 
  DURING THE DAYTIME HOURS THURSDAY. 

* IMPACTS...BLOWING DUST IS POSSIBLE IN THE LITTLE COLORADO 
  RIVER VALLEY. CROSS WINDS MAY HAMPER TRAVEL ON AREA ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ008-230300-
/O.EXP.KFGZ.WI.Y.0006.000000T0000Z-130523T0200Z/
YAVAPAI COUNTY MOUNTAINS-
INCLUDING THE CITY OF...PRESCOTT
646 PM MST WED MAY 22 2013

...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

STRONG WIND GUSTS HAVE DIMINISHED FOR THE EVENING PERIOD. WIND
SPEEDS WILL INCREASE AGAIN ON THURSDAY.

$$

AZZ005-009>011-014-017-039-231000-
/O.CON.KFGZ.WI.Y.0007.130523T1700Z-130524T0300Z/
MARBLE AND GLEN CANYONS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
BLACK MESA AREA-
INCLUDING THE CITIES OF...PAGE...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...ST. JOHNS...SPRINGERVILLE...SHOW LOW
646 PM MST WED MAY 22 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM MST
THURSDAY...

* TIMING...WIND SPEEDS WILL INCREASE BY LATE THURSDAY MORNING 
  AND CONTINUE THROUGH EARLY EVENING. 

* WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 45 
  MPH. 

* IMPACTS...BLOWING DUST IS POSSIBLE IN THE LITTLE COLORADO 
  RIVER VALLEY. CROSS WINDS MAY HAMPER TRAVEL ON AREA ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
661 
WWUS75 KFGZ 230222
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
722 PM MST WED MAY 22 2013

AZZ004>007-009>017-039-040-231030-
/O.CON.KFGZ.WI.Y.0007.130523T1700Z-130524T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON
722 PM MST WED MAY 22 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM MST
THURSDAY...

* WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH AND GUSTS TO 45 MPH 
  WILL CONTINUE THROUGH THE EARLY EVENING. WINDS WILL TAPER OFF 
  AFTER SUNSET THIS EVENING...BUT RETURN TO SIMILAR STRENGTH 
  DURING THE DAYTIME HOURS THURSDAY. 

* IMPACTS...BLOWING DUST IS POSSIBLE IN THE LITTLE COLORADO 
  RIVER VALLEY. CROSS WINDS MAY HAMPER TRAVEL ON AREA ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
175 
WWUS75 KFGZ 230941
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
241 AM MST THU MAY 23 2013

AZZ008-038-231900-
/O.EXA.KFGZ.WI.Y.0007.130523T1700Z-130524T0300Z/
YAVAPAI COUNTY MOUNTAINS-OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...PRESCOTT...SEDONA
241 AM MST THU MAY 23 2013

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST
THIS EVENING. 

* WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH AND GUSTS UP TO 45 MPH
  WILL DEVELOP BY LATE MORNING AND CONTINUE THROUGH MID EVENING.

* IMPACTS...CROSS WINDS MAY HAMPER TRAVEL ON AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ004>007-009>017-039-040-231900-
/O.CON.KFGZ.WI.Y.0007.130523T1700Z-130524T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON
241 AM MST THU MAY 23 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM MST THIS EVENING...

* WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50
  MPH WILL DEVELOP BY MID TO LATE MORNING AND CONTINUE THROUGH MID
  EVENING.

* IMPACTS...BLOWING DUST WILL REDUCE VISIBILITY FROM THE LITTLE
  COLORADO RIVER VALLEY INTO NORTHEAST ARIZONA. CROSS WINDS MAY
  HAMPER TRAVEL ON AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
255 
WWUS75 KFGZ 231751
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1051 AM MST THU MAY 23 2013

AZZ004>007-009>017-039-040-240300-
/O.CON.KFGZ.WI.Y.0007.000000T0000Z-130524T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON
1051 AM MST THU MAY 23 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50
  MPH WILL CONTINUE THROUGH MID-EVENING.

* IMPACTS...BLOWING DUST MAY REDUCE VISIBILITY FROM THE LITTLE 
  COLORADO RIVER VALLEY INTO NORTHEAST ARIZONA. CROSS WINDS MAY 
  HAMPER TRAVEL ON AREA ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ008-038-240300-
/O.CON.KFGZ.WI.Y.0007.000000T0000Z-130524T0300Z/
YAVAPAI COUNTY MOUNTAINS-OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...PRESCOTT...SEDONA
1051 AM MST THU MAY 23 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH AND GUSTS UP TO 45 MPH
  WILL CONTINUE THROUGH MID-EVENING.

* IMPACTS...CROSS WINDS MAY HAMPER TRAVEL ON AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

KD
601 
WWUS75 KFGZ 240140
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
640 PM MST THU MAY 23 2013


AZZ004>017-038>040-240245-
/O.CAN.KFGZ.WI.Y.0007.000000T0000Z-130524T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...PRESCOTT...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...SEDONA...
DILKON
640 PM MST THU MAY 23 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND
ADVISORY. 

THE WEATHER DISTURBANCE THAT HELPED INCREASE THE WINDS TODAY
CONTINUES TO MOVE NORTHEAST THROUGH THE CENTRAL AND NORTHERN ROCK
MOUNTAINS AWAY FROM ARIZONA. THE WINDS HAVE BEEN STEADILY DROPPING
EARLY THIS EVENING WITH MOST LOCATIONS NOW INDICATING GUSTS FROM
25 MPH TO 35 MPH. CURRENT WINDS SPEEDS DO NOT WARRANT THE
CONTINUANCE OF THE WIND ADVISORY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at May 22, 9:46 AM MST, 4 hours 44 minutes earlier.

Area forecast discussion, May 22, 9:46 AM MST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
946 AM MST WED MAY 22 2013

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL SETTLE OVER THE PACIFIC NORTHWEST
BEGINNING TODAY AND CONTINUING THROUGH THE MEMORIAL DAY WEEKEND.
THIS LOW WILL PRODUCE GUSTY WINDS ACROSS NORTHERN ARIZONA AND
BRING SEVERAL DAYS OF CRITICAL FIRE WEATHER CONDITIONS.

&&

.DISCUSSION...
FORECAST FOR GUSTY SOUTHWEST WINDS AND SEASONABLE TEMPS OVER THE
COMING DAYS REMAINS ON TRACK. NO MAJOR UPDATES PLANNED THIS
MORNING. WIND AND FIRE WX HEADLINE PRODUCTS CONTINUE.

&&

.PREVIOUS DISCUSSION /330 AM MST/...
LOW PRESSURE WILL SETTLE IN OVER THE PACIFIC NORTHWEST TODAY AND
MOVE LITTLE THROUGH THE HOLIDAY WEEKEND...BRINGING AN EXTENDED
PERIOD OF CRITICAL FIRE WEATHER CONDITIONS WITH GUSTY WINDS AND
LOW HUMIDITY LEVELS.

MODELS ARE IN GOOD AGREEMENT THROUGH THURSDAY...INDICATING THE LOW
CENTER OVER WASHINGTON AND OREGON...WITH SHORTWAVES TRAVERSING
THE GREAT BASIN TODAY AND AGAIN THURSDAY. WINDS ALOFT INCREASE
ACROSS NORTHERN ARIZONA AS THE SYSTEM APPROACHES...WITH PLENTY OF
DRY AIR IN PLACE. THIS SETS THE STAGE FOR CRITICAL FIRE WEATHER
CONDITIONS AND A RED FLAG WARNING REMAINS IN EFFECT FOR MUCH OF
THE AREA TODAY AND THURSDAY (SEE PHXRFWFGZ FOR DETAILS). SUSTAINED
SOUTHWEST WINDS OF 20-30 MPH WITH GUSTS NEAR 45 MPH ARE EXPECTED
BOTH DAYS...A WIND ADVISORY IS IN EFFECT FOR TODAY (SEE PHXNPWFGZ)
AND IS PROBABLE FOR THURSDAY. LOCALIZED BLOWING DUST MAY DEVELOP
IN THE LITTLE COLORADO RIVER VALLEY AND PORTIONS OF NORTHEAST
ARIZONA. TEMPERATURES WILL REMAIN SEASONABLY WARM...NEAR AVERAGE
FOR LATE MAY.

FRIDAY THROUGH EARLY NEXT WEEK...THE SAME GENERAL PATTERN
PERSISTS...THOUGH THE LOW OVER THE PAC NW SHOULD WEAKEN
SLIGHTLY. THERE IS A BIT MORE UNCERTAINTY REGARDING WIND SPEEDS IN
ARIZONA DURING THIS TIME PERIOD AS MODELS DIFFER IN THEIR HANDLING
OF ADDITIONAL SHORTWAVES MOVING TOWARD THE SOUTHWEST UNITED
STATES. FOR NOW...WE EXPECT A MINOR DECREASE IN WIND SPEEDS
THROUGH THIS PERIOD...BUT SPEEDS MAY STILL BE HIGH ENOUGH FOR
CRITICAL FIRE WEATHER CONDITIONS AT TIMES...STAY TUNED. THERE IS
NO PRECIP IN SIGHT...WITH TEMPERATURES RUNNING VERY NEAR SEASONAL
AVERAGES.

&&

.AVIATION...
FOR THE 18Z PACKAGE...WINDS SOUTH TO SOUTHWEST 15-25KT GUSTS
30-40KT. FASTEST WINDS OVER AND NORTH OF THE MOGOLLON RIM. AREAS
OF BLDU POSSIBLE ACROSS NAVAJO AND APACHE COUNTIES BTWN 20Z WEDS-
02Z THU. AFT 02Z WINDS SOUTHWEST 10-20KT. AVIATION DISCUSSION NOT
UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...
A BROAD TROUGH OF LOW PRESSURE WILL CONTINUE TO DEVELOP ACROSS THE
WESTERN STATES TODAY AND WILL REMAIN IN PLACE THROUGH THE
WEEKEND. PERIODS OF STRONG WINDS WILL COMBINE WITH LOW RELATIVE
HUMIDITY TO CREATE CRITICAL FIRE WEATHER CONDITIONS FOR AN
EXTENDED PERIOD.

A RED FLAG WARNING IS IN EFFECT FOR TODAY AND THURSDAY FOR MUCH OF
NORTHERN ARIZONA. FIRE WEATHER CONDITIONS WILL BRIEFLY IMPROVE
WEDNESDAY NIGHT AS RELATIVE HUMIDITY INCREASE AND WINDS DECREASE.
SOME LOCATIONS DOWNWIND OF HIGHER TERRAIN MAY CONTINUE TO
EXPERIENCE BREEZY OVERNIGHT WINDS. ON THURSDAY...VERY LOW RELATIVE
HUMIDITY AND STRONG WINDS WILL ONCE AGAIN DEVELOP ACROSS MUCH OF
NORTHERN ARIZONA.

FRIDAY THROUGH SUNDAY...THE WEST COAST TROUGH WILL CONTINUE TO
BRING VERY DRY AND WINDY CONDITIONS TO NORTHERN ARIZONA. NEAR
CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED TO OCCUR THROUGH
THE WEEKEND AND INTO THE EARLY PART OF NEXT WEEK.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM MST THIS EVENING FOR AZZ104>117-
138>140.
RED FLAG WARNING FROM NOON TO 8 PM MST THURSDAY FOR AZZ104>117-
138>140.
WIND ADVISORY UNTIL 7 PM MST THIS EVENING FOR AZZ004-006>008-
012-013-015-016-040.

&&

PUBLIC.........KD/JJ
AVIATION.......DL
FIRE WEATHER...DL/MAS

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, May 22, 3:09 AM MST, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
309 AM MST WED MAY 22 2013

AZZ004>017-038>040-230900-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
309 AM MST WED MAY 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT
A PROLONGED DRY...WARM...AND WINDY WEATHER PATTERN BEGINS TODAY
OVER NORTHERN ARIZONA. A RED FLAG WARNING AND WIND ADVISORY ARE
IN EFFECT FOR MUCH OF THE NORTHLAND...SEE PHXRFWFGZ AND PHXNPWFGZ
FOR DETAILS. AREAS OF BLOWING DUST MAY DEVELOP ACROSS THE LITTLE
COLORADO RIVER VALLEY THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

DRY AND WINDY CONDITIONS WILL CONTINUE THURSDAY. A RED FLAG
WARNING IS IN EFFECT FOR MUCH OF NORTHERN ARIZONA...AND WIND GUSTS
UP TO 45 MPH WILL BE POSSIBLE.

CRITICAL FIRE WEATHER CONDITIONS REMAIN POSSIBLE FROM FRIDAY
THROUGH SUNDAY.

...SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Arizona, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.